Rich 2009-07-28 08:47:23
Well, my doctor didn’t have much to say. He asked if I’ve always had
migraine problems, I said no. He made a strange face that kind of worried
me. What do I have a tumor now? All day I have been feeling light headed,
headaches, the best way I can describe this is that feel like snail on
dexatrim. I feel hyper but can’t get moving. My heart is racing at 95 at
rest. I have a tension headache… neck is stiff, eyes hurt, yet my last
report says I’m HYPO! I sure feel HYPER!
Wow… I feel like total c***.
I have gone from hyper to hypo and back several times. Just look at the
reports below only 3 months apart, and I’m not on any meds.
My doctor gave me instructions to have a nuclear thyroid scan done this
week. What is this like? Is it dangerous, any side effects? I have a 2yo in
the house, do I have to stay away from him?
My doctor referred me to an endocrinologist because he can’t make a
diagnosis. Please, can someone tell me what is going on with me? I’m a 28yo
male and feel like I’m 92yo.
This is my report for last Friday:
TSH: 7.61 (norm 0.4 to 4)
T3 uptake 28.8 (norm 24 to 39)
T4 9.1 (norm(3.4 to 9.3)
T7 2.62 (norm 1 to 3.3)
From October ’03:
T3 Uptake 31.4 (ref 27-37) % uptake
T4, Thyroxine 13.1 H (out of range) (ref 4.5-11.2) UG/DL
FTI (calculation) 12.8 H (out of range) (ref 4.6-10.9) UG/DL
TSH (3rd GENERATION) 3.0 (ref 0.3-5.7) UIU/ML
From January ’03:
TSH 4.72 (norm 0.4 to 5.2)
Free T4 1.6 (norm 0.8 to 1.9)
This is what my doctor said in October ’03 about my ultrasound. Today’s
ultrasound report was not much different:
Bakertc 2009-07-28 08:47:26
I have taken the nuclear scan test they just give you 2 iodine capsules
(i think it has a dye in it too) and after you take them you have to
come back within like 6 hours i think? i cant remember its been a while
since i have had it done. Then they take xrays of your thyroid. Its
not painful at all. The pills made me nauseous. i had to vomit after
they took the pictures of my neck. The doctor never said i had to stay
away from anyone after doing it though.
Rich 2009-07-28 08:47:31
Cool.. I think I can handle that because I’m already nauseous. Thanks. Now
does anyone know about the lightheaded/snow blind thing? Is that part of
hyper or hypo? I have been working 16 hour days… maybe I’m just
Cavaliers 2009-07-28 08:47:34
Yes, definately the light-headed thing. but it was more when I was hyper.
Do you get migraine?
Are these speckles right in your line of vision? Floaters? Did you hit your head recently?
Hope you feel better – what did the doc say? He must have said you were
hypo-thyroid and gave you some thyroid hormone supplement perhaps?? Or
maybe he will wait until after the ultrasounds.
Don’t take ANY risk with your eyes – go to a well-renowned / experienced
ophthalmologist as soon as possible.
Keep in touch and let us know what happ;ns.
Take it easy, too ;o)
Jackie 2009-07-28 08:47:39
I am hyper Rich and never had problem with my eyes or being lightheaded.
Maybe it’s individual not a general symptom.
Rich 2009-07-28 08:47:42
YES I have horrible migraines today. Have been taking Advil left and right.
I haven’t hit my head recently… wait, maybe I did (can’t remember).
I do have floaters.. but these were certainly not floaters. Thank God it
went away and hasn’t returned. fwiw, I’m a programmer and have been working
17 hr days 5 days straight. I’m starting to think that has something to do
with the eyesight/headache problem… although I’ve never had this before.
its just that I have a thyroid problem and now I’m starting to blame
everything on my thyroid.
Doc was confused and sent me to an endocrinologist, also ordered the nuclear
I’m not on any supplements yet.
Cavaliers 2009-07-28 08:47:45
IMHO (and experience) I don’t think the Advil will be much use with a
full-blown migraine. Hope this phenomenon has cleared now ???
It sounds like you have been over-doing it – and that would stress
everything including thyroid –eat well, sleep well ;o) — do this.
It’s easy to blame the thyroid for everything when we know there’s a thyroid
issue (it’s such a small little thing thing how *can* it cause so much havoc
;o) Maybe it really was a migraine. These can come and go so ‘suddenly’
Keep in touch,
Windmere 2009-07-28 08:47:48
The 16-17 hour days are hurting you and your thyroid. Right now your
symptoms seem to be hyper though your test shows hypo (high tsh). Your body
is in upheaval – lots of thyroid but not being utilized properly. It’s good
you are seeing an endocrinologist. You can ask to see a neurologist also to
see about the dizziness and vision problems if they are not thyroid related.
Believe me – 8 hour days are all the body can take without becoming ill in
one way or another. I have seen it in myself and other family members and
friends. You’re still young so please look after your health. I know
companies expect 29 year olds to be Supermen and not need to rest, but in
the end they are not going to care if you burn yourself out. Beware.
Cavaliers 2009-07-28 08:47:50
Hi Jackie (and everyone)
I am so glad to hear that there is no involvement between your eyes and your
A little comment regarding thyroid eye disease and its involvement with
thyroid disease — Graves’ Eye Disease (aka thyroid eye disease,
disthyroid ophthalmology, Graves’ ophthalmopathy, … etc. etc., is still
considered to be very rare notwithstanding the number of people who suffer
from this condition and who post here. The GED disease congregation who
post here may make it appear that this is a common disease, but this is not
the case thankfully.
Having noted this, it is always a good idea for a thyroid patient to get a
bench-mark reading for their eyes if they consider there is the slightest
chance of eye involvement. Thyroid disease has been considered to be an
easy thing to deal with (!) by practitioners, and eye involvement is not
usually mentioned. Early assessment/treatment for the eyes during an active
thyroid condition is very important because of its insidious and
unpredictable nature. Good health!
Oldvintagerose 2009-07-28 08:48:03
<< My doctor gave me instructions to have a nuclear thyroid scan done this week. What is this like? Is it dangerous, any side effects? I have a 2yo in the house, do I have to stay away from him? >>
It’s no problem and you shouldn’t have to be away from your child, but you can
call and ask.
Loaderlady 2009-07-28 08:49:38
I generally work in construction and that requires 12 + hour days, too. I
have had vision problems when working long hours, especially when I used to
snow plow 16+ hours. I got the same effects, but not to the extent that
you’re describing. I do remember seeing spots and feeling dizzy/light
headed, along with the headache. It usually went away with rest/sleep.
You are a computer programmer? So you stare at a computer screen for that
long? I would think that would strain your eyes something terrible! That
and the long hours wouldn’t help. Eye strain and problems can cause
headaches. I know I need my eyes re-examined when I start getting regular
headaches, since I don’t get them any other time (well, rarely do I get
headaches for other reasons). Do you wear glasses? If not, maybe you need
them. My glasses are not strong – I actually have a problem with the muscle
in one eye, but I have good vision with or without them.
Just something to think about.
Rich 2009-07-28 08:49:47
You’re right, it was the lack of sleep. Seems like I’m all back together
now, sort of.
Boy was that some scary stuff.. I couldn’t see. I found a message board on
this.. they call it “visual snow”. Hope it stays away. I don’t wear glasses
and looking at this CRT monitor has never caused any problems before.